Alert archive / Wyoming / Tornado Warnings in 2010
Tornado Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jul 4, 2010, 5:55 PM MDT for Laramie County, Wyoming; Kimball County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2010, 5:55 PM MDT (23:55 UTC)
- Expired
- Jul 4, 2010, 6:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 74 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:25 PM MDT | TORNADO | 7 Se Pine Bluffs, NE | SMALL TORNADO ROUGHLY 7 MILES SOUTHEAST OF PINE BLUFFS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:39 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
842 WFUS55 KCYS 042355 TORCYS NEC105-WYC021-050045- /O.NEW.KCYS.TO.W.0040.100704T2355Z-100705T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 555 PM MDT SUN JUL 4 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 645 PM MDT * AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES NORTHWEST OF PANORAMA POINT...OR 27 MILES SOUTHWEST OF KIMBALL...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN LARAMIE AND SOUTHWESTERN KIMBALL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4118 10374 4101 10374 4105 10421 4112 10420 TIME...MOT...LOC 2356Z 266DEG 21KT 4108 10412 $$ MAZUR
2 follow-up statements
193
WWUS55 KCYS 050029
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT SUN JUL 4 2010
NEC105-WYC021-050045-
/O.CON.KCYS.TO.W.0040.000000T0000Z-100705T0045Z/
KIMBALL NE-LARAMIE WY-
629 PM MDT SUN JUL 4 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME SOUTHEASTERN
LARAMIE AND SOUTHWESTERN KIMBALL COUNTIES UNTIL 645 PM MDT...
AT 626 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 7 MILES SOUTH OF PINE PLUFFS...OR 22 MILES
SOUTHWEST OF KIMBALL...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHWESTERN KIMBALL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4104 10410 4113 10409 4118 10374 4101 10374
4103 10392
TIME...MOT...LOC 0029Z 266DEG 21KT 4109 10401
$$
MAZUR194
WWUS55 KCYS 050041
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT SUN JUL 4 2010
NEC105-WYC021-050051-
/O.EXP.KCYS.TO.W.0040.000000T0000Z-100705T0045Z/
KIMBALL NE-LARAMIE WY-
641 PM MDT SUN JUL 4 2010
...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN LARAMIE AND
SOUTHWESTERN KIMBALL COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 4104 10410 4113 10409 4118 10374 4101 10374
4103 10392
TIME...MOT...LOC 0041Z 266DEG 21KT 4109 10392
$$
MAZURWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 4, 2:38 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 4, 2:38 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT SUN JUL 4 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY... MAIN FORECAST IMPACT IN SHORT TERM WILL BE TORNADO POTENTIAL THIS EVENING. CURRENT KCYS RADAR INDICATED TWO WELL DEFINED SUPERCELLS WITH HISTORY OF PRODUCING TORNADOES IN PLATTE COUNTY AND GOSHEN COUNTIES WHERE WARNINGS ARE CURRENTLY IN EFFECT. MOST FAVORABLE INSTABILITY PATTERN IS SOUTH INTO COLORADO BUT FAVORABLE SHEAR ENVIRONMENT CONTINUES ALONG EDGE OF INSTABILITY AXIS. WILL KEEP CURRENT TREND OF SEVERE THREAT THROUGH THIS EVENING WITH HIGHEST TSTM POTENTIAL SOUTH AND EAST OVERNIGHT. MONDAY WILL DRY OUT WITH WEAK FLOW BEFORE NEXT COLD FRONT ARRIVES MONDAY NIGHT WITH RETURN TO COOLING TREND. MOST SIGNIFICANT CHANGES WERE TO FIRST SIX HOUR GRIDS FOR SEVERE WEATHER WITH ONLY MINOR CHANGES INTO TUESDAY. SLA .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY STILL SOME DIFFERENCES EVIDENT BETWEEN THE 12Z GFS AND ECMWF MODELS WITH RESPECT TO THE EASTWARD MOVEMENT OF THE NRN CONUS TROUGH...WITH THE GFS MORE PROGRESSIVE AND THE ECMWF LAGGING THE TROUGH AXIS FURTHER TO THE WEST AND SLOWER IN BUILDING THE WRN CONUS RIDGE. A SURFACE HIGH PRESSURE SYSTEM WILL MAINTAIN A PERSISTENT BOUNDARY LAYER EASTERLY UPSLOPE FLOW THROUGH FRIDAY. WITH INSTABILITY PEAKING DURING THE AFTERNOON/EARLY EVENING HOURS...EXPECT WIDELY SCATTERED THUNDERSTORM CHANCES TO CONTINUE WEDNESDAY THROUGH FRIDAY. THIS WEEKEND...WEAK DISTURBANCES EMBEDDED WITHIN THE ANTICYCLONIC FLOW AROUND THE WESTERN FRINGE OF THE BROAD MID/UPPER RIDGE OVER THE SOUTHERN CONUS WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST... MAINLY FOR AREAS ALONG AND WEST OF THE MOUNTAINS. THE AIRMASS BEHIND TUESDAY'S COLD FRONTAL PASSAGE WILL PROVIDE BELOW NORMAL TEMPS WITH HIGHS MOSTLY IN THE 60S AND 70S ON WEDNESDAY. THURSDAY WILL BE A TRANSITION DAY AS THE EASTERLY UPSLOPE FLOW BREAKS DOWN. TEMPS WILL RETURN BACK TO NORMAL OR SLIGHTLY ABOVE NORMAL FOR FRIDAY THROUGH SUNDAY. && .AVIATION...18Z TAF ISSUANCE UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST...FAVORABLE OROGRAPHIC LIFT AND INCREASING INSTABILITY WILL DEVELOP SCT TSTMS THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. LOCALIZED MVFR CONDITIONS AND MODERATE TO SEVERE TURBULENCE WILL BE POSSIBLE WITHIN THESE THUNDERSTORMS. THE TSTMS WILL WEAKEN BY LATE EVENING. OVERNIGHT...EXPECT VFR EXCEPT FOR POSSIBLE MVFR CIGS AT KCYS. && .HYDROLOGY...UPSTREAM RELEASES FROM RESERVOIRS IN EASTERN WYOMING WILL KEEP THE NORTH PLATTE RIVER NEAR HENRY NEB JUST ABOVE FLOOD STAGE FOR MUCH OF THE UPCOMING WEEK. RAINFALL THIS AFTERNOON AND TONIGHT COULD ACCUMULATE BETWEEN A QUARTER AND HALF INCH OVER THE BASIN WHICH MAY RESULT IN SLIGHTLY HIGHER STAGE VALUES THAN PREDICTED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...TORNADO WATCH 442 IN EFFECT UNTIL 8 PM MDT FOR CARBON ALBANY AND LARAMIE COUNTIES. NE...TORNADO WATCH 442 IN EFFECT UNTIL 9 PM CDT FOR BANNER CHEYENNE AND KIMBALL COUNTIES. && LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jul 4, 5:33 AM MDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 533 AM MDT SUN JUL 4 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-051145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 533 AM MDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL OCCUR THIS MORNING ALONG THE SOUTHERN LARAMIE RANGE BETWEEN CHEYENNE AND LARAMIE. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE WITHIN THE THICKEST FOG. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. THE STRONGEST THUNDERSTORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 4, 5:16 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TORNADO 7 N BUSHNELL 41.33N 103.89W
07/04/2010 KIMBALL NE TRAINED SPOTTER
SPOTTER REPORTED TORNADO ON GROUND FOR ABOUT 30 SECONDS.
&&
GCLAYCOMLocal storm report, Jul 4, 5:18 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 NE CARPENTER 41.08N 104.27W
07/04/2010 E0.50 INCH LARAMIE WY TRAINED SPOTTER
DIME SIZE HAIL COVERING THE GROUND. HAS BEEN LASTING FOR
10 MINUTES.
&&
LUNDQUISTLocal storm report, Jul 4, 5:27 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 17 NW BUSHNELL 41.41N 104.12W
07/04/2010 E0.88 INCH LARAMIE WY TRAINED SPOTTER
GROUND WHITE WITH HAIL. ACCOMPANIED BY STRONG WINDS.
GUTTERS FULL OF HAIL. LASTED ROUGHLY 25 MINUTES.
ESTIMATED TIME OF REPORT.
&&
LUNDQUISTLocal storm report, Jul 4, 5:38 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
538 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 6 N BUSHNELL 41.32N 103.89W
07/04/2010 E1.00 INCH KIMBALL NE TRAINED SPOTTER
LASTED ABOUT A MINUTE.
&&
LUNDQUISTLocal storm report, Jul 4, 5:39 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND GST 3 NW CHEYENNE 41.18N 104.83W
07/04/2010 M70 MPH LARAMIE WY TRAINED SPOTTER
CONTINUOUS LIGHTNING AS WELL.
&&
GCLAYCOMLocal storm report, Jul 4, 5:40 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 W CHEYENNE 41.15N 104.85W
07/04/2010 E0.88 INCH LARAMIE WY TRAINED SPOTTER
40 MPH WINDS AND 1 INCH PER HOUR ESTIMATED RAINFALL.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:10 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 31 min |
| Jul 3, 9:21 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 24 min |
| Jul 3, 9:44 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 12 min |
| Jul 4, 12:28 PM MDT | Tornado Warning | CYS | Albany | 32 min |
| Jul 4, 12:37 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 35 min |
| Jul 4, 1:44 PM MDT | Tornado Warning | CYS | Platte | 29 min |
| Jul 4, 1:54 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 46 min |
| Jul 4, 2:08 PM MDT | Tornado Warning | CYS | Goshen, Platte | 52 min |
| Jul 4, 2:16 PM MDT | Tornado Warning | CYS | Laramie, Platte | 44 min |
| Jul 4, 2:38 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 27 min |
| Jul 4, 2:51 PM MDT | Tornado Warning | CYS | Goshen, Laramie, Platte | 39 min |
| Jul 4, 2:56 PM MDT | Tornado Warning | CYS | Goshen | 36 min |
| Jul 4, 3:02 PM MDT | Tornado Warning | CYS | Albany, Carbon | 43 min |
| Jul 4, 3:26 PM MDT | Tornado Warning | CYS | Goshen, Laramie | 29 min |
| Jul 4, 3:35 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Platte | 42 min |
| Jul 4, 3:38 PM MDT | Tornado Warning | CYS | Goshen, Laramie | 40 min |
| Jul 4, 3:58 PM MDT | Tornado Warning | CYS | Albany, Laramie | 30 min |
| Jul 4, 4:32 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| Jul 4, 5:09 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 66 min |
| Jul 3, 6:42 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 45 min |
| Jul 4, 5:01 PM MDT | Tornado Warning | CYS | Banner, Kimball | 44 min |
| Jul 4, 5:41 PM MDT | Tornado Warning | CYS | Banner, Cheyenne, Kimball | 49 min |
Nearby
Tornado Warnings in Wyoming, 2010Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.